I have stopped taking Cymbalta two weeks ago. Just stopped cold and I am still going thru withdrawal. I took it for about 7 years for pain.
Do not stop it abruptly. The withdrawal you'll suffer isn't worth it. Taper the dose down. It can last months for some people.
It's much easier to taper down - even at this point. I quit cold turkey for 4 weeks, couldn't take the brain zaps and withdrawals anymore, and started taking it again. I originally took it for arthritis pain, but noticed a significant difference in my mood and outlook from the beginning. I noticed a significant difference in my mood and outlook when I stopped taking it also. Depression can be an unfortunate side effect of chronic pain. You might consider that before stopping the Cymbalta.
You can be in withdrawal for months and months. This stuff is awful getting off of - it took me 12 months to get off 120 mgs because I kept on having withdrawal and I wouldn't drop more until it stopped. If at all possible, go back on and do a gradual taper - not 12 months, but not cold turkey either. The withdrawal and consequent stress to your body just isn't worth it. - EJ23
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Aug 2014 • 7 answers
Updated 1 Jul 2015 • 7 answers
Updated 11 days ago • 209 answers
Updated 29 Jun 2014 • 2 answers
Updated 2 Jun 2017 • 1 answer